Missouri, 2008

Flash Flooding and Flooding in Missouri, July 2 to 3, 2008

July 2 to 3, 2008 · NWS EAX · 42 events in 12 counties and zones

Another round of severe weather swept across western Missouri on July 2, 2008. The storm system brought large hail, damaging winds, and flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Another round of severe weather swept across western Missouri on July 2, 2008. The storm system brought large hail, damaging winds, and flooding. A long duration severe weather event began across the Kansas City Metro area as a cluster of HP Supercells, produced up to baseball sized hail, as well as small bowing segments, producing damaging straight line winds, across many areas of the metro. In addition, torrential rainfall of upward of 6.50 inches fell across portions of the city, resulting in major flash flooding across Platte and Jackson counties. Wind damage also occurred across portions of Holt and Buchanan counties, associated with a bowing segment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 2, 2:02 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 2, 2:02 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 PM CDT WED JUL 2 2008

.DISCUSSION...

19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE
OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON.

1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE
WESTERN KC METRO
2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE
3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES
4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV
CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA.

MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY
OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS
AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT
THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF
ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN
ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO
MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR
PRATT KS.

ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER
CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER
IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN
THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING
EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL
THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT.

CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS
SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A
SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME
ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY
MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR
70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE
OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL
STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL
THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE
RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD
THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD
POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE
OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF
ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY.

HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A
FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY
DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD
OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE
DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS
OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE
ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR
THE SRN HALF OF THE CWA.

MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY
12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION
THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE
SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY
RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS.

THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW
NORMAL TEMPERATURES.

BOOKBINDER

MEDIUM RANGE (SAT-WED)...

MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE
BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE
OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE
WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH
AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER
PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S
BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS
H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS.

THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN
ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK
BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY
MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE
CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC
POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED.
HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE
POPS IN FUTURE FORECASTS.

OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT
WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS
INTO THE PLAINS.

DEROCHE

&&

.AVIATION...

FOR THE 18Z TAFS...OUTFLOW BOUNDARY WHICH FORCED WINDS INTO THE E/SE
SHOULD DISSIPATE SHORTLY ALLOWING PREDOMINANT S/SW LOW LEVEL WINDS
TO RESUME. NARROW BAND OF SHOWERS WILL MOVE ACROSS THE KC TERMINALS
BETWEEN 19 AND 21Z...BUT EFFECTS MINIMAL WITH VFR CONDITIONS
PREVAILING.

TRUE COLD FRONT AND MORE WIDESPREAD CONVECTION WILL AFFECT THE
TERMINALS THIS EVENING WITH HEAVY RAINFALL. LOCALLY MVFR OR EVEN IFR
CONDITIONS POSSIBLE WITH THE HEAVIEST CELLS. WINDS WILL SHIFT INTO
THE NORTH WITH FRONTAL PASSAGE EARLY THIS EVENING.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 2, 12:00 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUL 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A
 GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE
 LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON.

 ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE
 AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT
 THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS
 AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS
 FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON
 AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON
 HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A
 SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL
 ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING...
 AS WELL AS RENEWED RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN
 MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS
 TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF
 SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND
 LARGE HAIL THE MAIN THREATS.  HEAVY RAINFALL WILL ALSO CONTINUE TO
 BE A CONCERN.

 FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE
 SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED
 OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS
 AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL
 KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO
 REQUESTED.

BOOKBINDER/PC

In the hours before

Special weather statement, Jul 2, 4:21 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT WED JUL 2 2008

MOZ023-024-022300-
LINN-LIVINGSTON-
521 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LIVINGSTON AND SOUTHWESTERN
LINN COUNTIES UNTIL 600 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UTICA...OR NEAR CHILLICOTHE...MOVING EAST AT
19 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WHEELING BY 555 PM CDT.
  MEADVILLE BY 600 PM CDT.

PERSONS IN THIS AREA SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS THAT
MAY SOON BE REQUIRED FOR THIS DEVELOPING THUNDERSTORM.

BOOKBINDER

The radar

The Pleasant Hill radar (KEAX), 125 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

17 hail, 11 thunderstorm wind, 10 flash flood, 2 flood, 2 heavy rain. Local standard time, as filed.

Hail, Livingston

When
July 2, 4:25 PM CST
Where
Livingston County, 1.06 mi W of Chillicothe
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.800, -93.570

Hail, Livingston

When
July 2, 4:28 PM CST
Where
Livingston County, 0.69 mi S of Chillicothe
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.790, -93.550

Hail, Platte

When
July 2, 5:20 PM CST
Where
Platte County, 0.54 mi W of Milton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.220, -94.640

Hail, Platte

When
July 2, 5:23 PM CST
Where
Platte County, 1.61 mi E of Parkville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.200, -94.670

Hail, Clay

When
July 2, 5:25 PM CST
Where
Clay County, 1.38 mi S of Avondale
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.150, -94.550

Hail, Platte

When
July 2, 5:27 PM CST
Where
Platte County, 1.07 mi W of Milton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.220, -94.650

Hail, Clay

When
July 2, 5:37 PM CST
Where
Clay County, 1.27 mi ENE of Linden
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.210, -94.560

A few golfball sized hailstones were noted at city hall.

Hail, Clay

When
July 2, 5:47 PM CST
Where
Clay County, 0.87 mi SW of Liberty
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.240, -94.440

Hail, Clay

When
July 2, 5:49 PM CST
Where
Clay County, 1.27 mi ENE of Linden
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.210, -94.560

Hail, Clay

When
July 2, 5:55 PM CST
Where
Clay County, 0.87 mi SE of Liberty
Measured
1.75 in hail
Reported by
Public
Coordinates
39.240, -94.420

Hail, Jackson

When
July 2, 6:30 PM CST
Where
Jackson County, 2.62 mi SW of Kansas City
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.050, -94.600

Hail, Linn

When
July 2, 6:32 PM CST
Where
Linn County, 0.69 mi N of Meadville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.790, -93.300

Hail, Jackson

When
July 2, 6:35 PM CST
Where
Jackson County, 2.33 mi NNE of Kansas City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.110, -94.550

Thunderstorm Wind, Clay

When
July 2, 6:52 PM CST
Where
Clay County, 1.75 mi ESE of Liberty
Measured
68 kt (78 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.240, -94.400

Winds gusted to 78 mph with a 12 inch diameter tree, snapped near the intersections of Mill and Cherry Streets.

Hail, Carroll

When
July 2, 7:04 PM CST
Where
Carroll County, 0.53 mi W of Norborne
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
39.300, -93.690

Thunderstorm Wind, Jackson

When
July 2, 7:04 PM CST
Where
Jackson County, 2.68 mi E of Kansas City Downtown
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.120, -94.550

Thunderstorm Wind, Jackson

When
July 2, 7:13 PM CST
Where
Jackson County, 0.69 mi S of Spring Branch
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
39.090, -94.350

Hail, Carroll

When
July 2, 7:16 PM CST
Where
Carroll County, 0.69 mi S of Carrollton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.360, -93.500

Thunderstorm Wind, Jackson

When
July 2, 7:19 PM CST
Where
Jackson County, 1.07 mi E of Blue Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.020, -94.260

Tree limbs up to 8 inches in diameter were blown down, by winds estimated up to 65 mph.

Thunderstorm Wind, Jackson

When
July 2, 7:19 PM CST
Where
Jackson County, Lees Summit
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
38.920, -94.380

Thunderstorm Wind, Clay

When
July 2, 7:21 PM CST
Where
Clay County, 1.27 mi ENE of Linden
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.210, -94.560

Thunderstorm Wind, Jackson

When
July 2, 7:23 PM CST
Where
Jackson County, 0.69 mi S of Lees Summit Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
ASOS
Coordinates
38.970, -94.370

Thunderstorm Wind, Holt

When
July 2, 7:25 PM CST
Where
Holt County, 0.53 mi E of Oregon
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.980, -95.140

Power poles were snapped and blown down, and many large trees were blown|down.

Hail, Holt

When
July 2, 7:30 PM CST
Where
Holt County, 0.53 mi E of Oregon
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.980, -95.140

Thunderstorm Wind, Jackson

When
July 2, 7:30 PM CST
Where
Jackson County, 0.87 mi SW of Grain Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.010, -94.210

Flood, Jackson

When
July 2, 7:35 PM CST to July 3, 1:35 AM CST
Where
Jackson County, Blue Spgs to 0.09 mi SSW of Blue Spgs
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.020, -94.280

Flooding was reported in the areas of Highways 24, 7, and 78.

Flash Flood, Jackson

When
July 2, 7:46 PM CST to July 3, 1:46 AM CST
Where
Jackson County, 3.5 mi WNW of Sugar Creek to 3.57 mi WNW of Sugar Creek
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.140, -94.530

One to two feet of water was over Chouteau Trafficway near Front Street.

Flash Flood, Platte

When
July 2, 7:57 PM CST to July 3, 1:57 AM CST
Where
Platte County, 0.87 mi NE of Parkville to 1.22 mi ESE of Lake Waukomis
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.210, -94.690

One to two feet of water was reported to have covered numerous roads, and included the closing of Highway 45.

Flash Flood, Ray

When
July 2, 8:16 PM CST to July 3, 2:16 AM CST
Where
Ray County, 1.27 mi ENE of Lawson to 1.69 mi ENE of Lawson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.440, -94.180

Water was reported over the road on Highway D east of Lawson.

Flood, Adair

When
July 2, 8:18 PM CST to July 3, 2:18 AM CST
Where
Adair County, 32.24 mi SSW of Loeffler to 32.49 mi SSW of Loeffler
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.637, -93.073

Water was reported over Highway 11.

Thunderstorm Wind, Buchanan

When
July 2, 8:30 PM CST
Where
Buchanan County, 3.47 mi ESE of San Antonio
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.750, -94.640

Large tree limbs were downed and one 30 inch diameter tree was uprooted.

Flash Flood, Jackson

When
July 2, 8:31 PM CST to July 3, 2:31 AM CST
Where
Jackson County, 1.5 mi NNE of Kansas City to 1.81 mi NNE of Kansas City
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.099, -94.556

One foot of water was reported on the inside lane of Interstate 70 near Prospect.

Flash Flood, Platte

When
July 2, 8:31 PM CST to July 3, 2:31 AM CST
Where
Platte County, 1.61 mi E of Parkville to 1.78 mi E of Parkville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.200, -94.670

Cross Road in Parkville was closed due to high water.

Hail, Clinton

When
July 2, 8:41 PM CST
Where
Clinton County, 1.27 mi WSW of Cameron
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.740, -94.220

Heavy Rain, Platte

When
July 2, 8:45 PM CST
Where
Platte County, 1.27 mi ESE of Lake Waukomis
Reported by
Emergency Manager
Coordinates
39.220, -94.700

Flash Flood, Randolph

When
July 2, 8:58 PM CST to July 3, 2:58 AM CST
Where
Randolph County, 0.29 mi W of Moberly to 0.11 mi WSW of Moberly
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.419, -92.435

Water was reported over the road, along South Morley Street and Rollins Street. Cars were reported stalled in this area.

Thunderstorm Wind, Randolph

When
July 2, 9:00 PM CST
Where
Randolph County, 0.53 mi W of Moberly
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.420, -92.440

Up to 15 trees were reported uprooted or damaged around Moberly.

Flash Flood, Randolph

When
July 2, 9:15 PM CST to July 3, 3:15 AM CST
Where
Randolph County, 0.53 mi W of Moberly to 0.16 mi WSW of Moberly
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.420, -92.440

Many roads and underpasses are reported to be flooded in Moberly.

Flash Flood, Platte

When
July 2, 9:30 PM CST to July 3, 3:30 AM CST
Where
Platte County, 0.54 mi W of Riverside to 0.28 mi ENE of Riverside
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.170, -94.630

Around two inches of rain caused major street flooding in Riverside. All creeks were reported full and one vehicle was stranded on Highway 9 and Horizons Parkway. Northbound West Platte Road was closed due to mud flow from bluffs and construction sites. Vandepopulier Road and Mattox Road were closed due to high water.

Flash Flood, Platte

When
July 2, 9:30 PM CST to July 3, 3:30 AM CST
Where
Platte County, 0.69 mi S of Platte Woods to 1.09 mi S of Platte Woods
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.220, -94.670

Several roads are flooded, with water rescues from vehicles, needed around Highway 45 and Highway 9. Also a bridge over Walnut Creek was overtopped. At least 20 homes, also had up to 18 inches of water in their basements.

Flash Flood, Carroll

When
July 2, 9:31 PM CST to July 3, 3:31 AM CST
Where
Carroll County, 2.54 mi WNW of Bosworth to 1.9 mi WNW of Bosworth
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.490, -93.390

Water was reported over the road on Highway M, between Highway 65 and Highway YY.

Heavy Rain, Platte

When
July 2, 10:30 PM CST
Where
Platte County, 1.75 mi SW of Tiffany Spgs
Reported by
NWS Employee
Coordinates
39.250, -94.740

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126181, 126183, 126184, 126185, 126186, 126187, 126190, 126191, 126192, 126193, 126195, 126196, 126197, 126217, 126198, 126218, 126219, 126199, 126211, 126220, 126221, 126222, 126213, 126200, 126223, 126180, 126150, 126153, 126154, 126253, 126215, 126155, 126158, 126202, 126205, 126162, 126216, 126165, 126167, 126168, and more.